Winter Storm, Lake
- When
- February 25, 6:00 PM CST to February 26, 2:00 PM CST
- Where
- Lake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.472, -87.376 (the zone’s center; the record gives no point)
Heavy snow developed during the evening hours of February 25th and continued into the early afternoon hours of February 26th. 8 inches in Rensselaer.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Heavy snow developed during the evening hours of February 25th and continued into the early afternoon hours of February 26th. Storm total snowfall amounts included 7.8 inches Valparaiso, 6.8 inches in Merrillville, 6.2 inches in Goodland, 6.1 inches in Portage, 6.0 Remington, 6.0 inches in Earl Park and 5.8 inches in Rensselaer.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 25, 5:57 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
557 PM CST MON FEB 25 2008
.DISCUSSION...
312 PM CST
SHORT TERM...NOW THROUGH THURSDAY MORNING
MAIN FORECAST EMPHASIS THIS PERIOD ON THE IMPENDING WINTER STORM
THAT HAS ALREADY REACHED OUT TO THE AREA WITH A MIX OF
SNOW...SLEET AND RAIN. WINTER STORM WARNING HEADLINES WILL GO OUT
AS PLANNED WITH THE FIRST TIER OF COUNTIES SCHEDULED TO BE
DEPLOYED AT 4PM ACROSS NORTH CENTRAL ILLINOIS.
FIRST BAND OF PRECIPITATION HAS DEVELOPED ALONG THE LEADING EDGE
OF WARM AIR ADVECTION ARCING FROM NORTHERN INDIANA WESTWARD ACROSS
NORTHERN ILLINOIS AND ON INTO CENTRAL IOWA. PRECIP HAS STARTED OUT
AS SNOW...THEN CHANGED BRIEFLY OVER TO SLEET AND THEN ALL OVER TO
RAIN QUICKLY THERE AFTER. ALL PRECIP SHOULD CHANGE OVER TO SNOW
AFTER AN INVERTED TROF EXTENDING NORTHEAST OUT OF A SFC
LOW...CURRENTLY ANALYZED IN WEST CENTRAL MISSOURI...ON UP INTO
NORTHEAST IOWA. AS THIS INVERTED TROF PASSES...COLDER AIR WILL
RUSH IN FROM THE NORTH AND COOL THE ENTIRE AIR MASS FROM THE SFC
ON UP TO BELOW FREEZING. THIS CHANGE OVER IS FAIRLY EVIDENT FROM
LOOKING BACK ACROSS IOWA AND ON INTO ILLINOIS. THIS AREA OF
NORTH CENTRAL ILLINOIS WILL INITIALLY START OUT WITH MORE SNOW
THIS EVENING AS A RESULT OF THIS INITIAL BAND OF SNOW.
AS WE GET MORE INTO THE EVENING HOURS...THE SFC LOW AND UPPER
LEVEL SHORTWAVE TROF WILL CONTINUE TO DIG EASTWARD INTO ILLINOIS
AND BRING THE BEST CHANCES FOR SNOW ACROSS THE REGION. THE TRACKS
OF THE SFC LOW THAT THE FORECAST MODELS PRODUCED AT 12Z TODAY LEFT
FOR SOME HAIR PULLING AS THE NAM-WRF TOOK THE LOW FROM ITS CURRENT
POSITION ON DOWN TOWARD PADUCAH AND THEN BACK ON UP TOWARD WEST
VIRGINIA. THIS LEAD TO QUITE A DIMINISHMENT IN QPF ACROSS THE
REGION...PARTICULARLY FURTHER NORTH ALONG THE WISCONSIN BORDER.
HOWEVER...THIS MODEL SEEMS TO HAVE BEEN POORLY INITIALIZED WITH IT
NOT REALLY PICKING UP ON THIS INITIAL BAND OF PRECIP ACROSS THE
REGION. THIS TRACK IS QUITE AN OUTLIER COMPARED TO THE
GFS/ECMWF/SREF WHICH KEEP THE TRACK OF THE LOW FURTHER NORTH
ACROSS SOUTHERN ILLINOIS. WITH THIS TYPE OF TRACK...THAT WOULD
TAKE A BAND OF THE HEAVIEST SNOW ON THROUGH THE SOUTHERN PORTION
OF THE CWA OVERNIGHT TONIGHT. SOUNDINGS FROM ACROSS THE REGION
SHOW SOME DECENT LAPSE RATES IN THE -10 TO -20C REGION OVERNIGHT
TONIGHT...PARTICULARLY FURTHER TO THE SOUTH AS THE LOW TRACKS
THROUGH...SO SOME SNOWFALL RATES OF AN INCH OR SO PER HOUR ARE NOT
OUT OF THE QUESTION.
WHILE THE RADAR IS CURRENTLY SILENT FROM ABOUT I-80
SOUTHWARD...THIS WILL START TO CHANGE AS THE GULF STARTS TO OPEN
UP WITH A 50KT LLJ PROPAGATING INTO THE GULF STATES. RADAR
DOWNSTREAM ACROSS SOUTHERN ILLINOIS IS ALREADY STARTING TO
INCREASE IN COVERAGE AND THIS TREND SHOULD CONTINUE ON UP INTO OUR
AREA TONIGHT. HAD IN MIND HAVING TWO BANDS OF WHERE THE HEAVIEST
SNOW WAS GOING TO FALL WITH ONE 6 INCH PLUS BAND ALONG THE WI/IL
BORDER AND ANOTHER ONE FURTHER SOUTH FROM LIVINGSTON COUNTY
EASTWARD AND TRIED TO HIGHLIGHT THIS IN THE 6 HOURLY SNOWFALL
GRIDS. HOWEVER...ONCE EVERYTHING IS ADDED UP...ENDED UP WITH ABOUT
6 TO 8 INCHES REGION WIDE. WOULD NOT BE SURPRISED TO SEE SOME
HIGHER AMOUNTS FOR WHERE THE HEAVIER SNOW BANDS SET UP...BUT
EVERYTHING SHOULD BE COVERED WITH THE WINTER STORM WARNING THROUGH
TOMORROW MORNING. AN ADDITIONAL INCH OR TWO WILL BE POSSIBLE
ACROSS PORTER COUNTY INDIANA AS SOME RESIDUAL LAKE EFFECT SNOW
TAKES PLACE TUESDAY. WITH WINDS PICKING UP ON THE BACKSIDE OF THE
INVERTED TROF AS WELL...SOME BLOWING SNOW WILL BE POSSIBLE ONCE
THERE ACTUALLY IS SOME SNOW ON THE GROUND.
NOT MANY CHANGES MADE TO THE GOING FORECAST THROUGH THURSDAY
HALBACH
EXTENDED DISCUSSION...
THURSDAY THROUGH MONDAY...
VERY ACTIVE PATTERN NOW EXPECTED FOR MUCH OF THE EXTENDED PERIOD AS
ONE SYSTEM AFTER ANOTHER WILL PASS THROUGH THE AREA. FIRST AND
FOREMOST...UL SHORTWAVE TROUGH EXPECTED TO BE EJECTING OUT OF THE
CANADIAN PRAIRIE PROVINCES EARLY THU...WITH ANOTHER DISTURBANCE
CENTERED ACROSS THE NORTHERN PLAINS. WITH TIME...TWO SYSTEMS ARE
EXPECTED TO PHASE INTO ONE LOW...BEFORE MOVING INTO THE NORTHERN
GREAT LAKES BY FRI MNG AS ADVERTISED BY ECMWF SOLUTIONS. TOWARDS
THE SOUTHEAST...SFC HIGH EXPECTED TO BE SITUATED ACROSS THE SE
US...HELPING TO PUMP MOISTURE NORTHWARD FROM THE GULF OF MEXICO.
INITIAL PRECIP WITH THIS SYSTEM IS EXPECTED TO BEGIN MOVING INTO THE
AREA EARLY THU PM...WITH INITIAL PRECIP TYPE EXPECTED TO BE -SN.
DURING PM HOURS THU...WARM FRONT EXPECTED TO MOVE NORTH THROUGH
AREA...ALLOWING WARMER AIR AND THE POSSIBILITY OF -R/DRIZZLE TO
BECOME DOMINATE MAINLY SOUTH OF I-80. CURRENT BUFKIT GFS FORECAST
SOUNDINGS DEPICT THIS SITUATION RATHER WELL AND PER COLLABORATION
WITH OFFICES TO THE SOUTH...HAVE MAINTAINED INHERITED FORECAST OF
-R/DRIZZLE WITH -SN NORTH OF I-80.
COLD FRONT EXPECTED TO PASS THROUGH REGION EARLY/MID MNG
FRI...ESSENTIALLY CHANGING PRECIP TO ALL SN BY FRI EVENING.
DIFFERENCES CURRENTLY EXIST BETWEEN GFS/ECMWF FOR FRI AS LATTER
SOLUTION SUGGESTING REGION WILL GET DRY SLOTTED AS LOW PULLS OFF TO
THE EAST. FOR NOW WILL CONTINUE -SN NORTH/-RA SOUTH. SFC RIDGE
AXIS THEN BEGINS WORKING INTO THE AREA ON SAT LEADING TO CLEARING
SKIES AND DRY CONDITIONS. SOUTHERLY FLOW RETURNS BY SUN AS AXIS
SLIDES OFF TO THE EAST...MARKING THE BEGINNINGS OF A SUBTLE WARM-UP
AS NEXT SYSTEM APPROACHES. AGAIN...NEXT FEATURE EXPECTED TO BE
EJECTING FROM CANADIAN PRAIRIE PROVINCES BY SAT...AND AS WAS THE
CASE WITH THE PREVIOUS SYSTEM...AMPLE OPPORTUNITIES EXIST FOR FAIRLY
IMPRESSIVE MOISTURE/THERMAL TRANSPORT NORTHWARD AS THE GULF WILL
AGAIN BE OPEN. TIMING ISSUES REGARDING THE EXPECTED ARRIVAL TIME
OF PRECIP REMAIN...AND AS A RESULT...DECIDED TO BACK OFF PRECIP
INITIATION TIMES A BIT. AS HAS BEEN THE CASE PRETTY MUCH ALL
WINTER...STRONG SYSTEMS HAVE SLOWED UP A BIT OVER AND OVER AGAIN.
WITH THAT BEING SAID...PRECIP EXPECTED TO BEGIN MOVING INTO AREA
DURING THE DAY ON SUNDAY...AND WITH STRONG WAA MOVING INTO AREA IN
RESPONSE TO 65 KT LLJ...TEMPS ARE EXPECTED TO CLIMB WILL INTO THE
MID TO UPPER 40S ACROSS AREA. ONLY CONCERN FOR HIGH TEMPS WILL BE
LEFT OVER SNOW COVER FROM SYSTEM MOVING THROUGH REGION TONIGHT.
OBVIOUSLY PRECIP IS EXPECTED TO FALL AS RAIN WITH THESE
TEMPS...HOWEVER SIGNIFICANT MODEL DIFFERENCES REMAIN WITH SFC LOW
PLACEMENT AND FROPA BETWEEN GFS AND ECMWF. CURRENTLY FAVORING THE
SLOWER SOLUTION OF THE ECMWF AS INDIVIDUAL GFS ENSEMBLE MEMBERS LACK
SUFFICIENT AGREEMENT AND THE FACT THAT THE GFS TAKES SFC LOW INTO SE
ONTARIO BY 12Z MON WITH ECMWF KEEPING MAIN LOW ACROSS
CENTRAL/EASTERN LAKES. MANY TIMES THIS SEASON THE GFS HAS HAD TO
CATCH UP OR SLOW DOWN TO INITIAL ECMWF SOLUTIONS AND FEEL CONFIDENT
THAT ECMWF IS THE WAY TO GO WITH THIS FORECAST. WITH THAT BEING
SAID...EXPECTING CF FROPA DURING THE DAY ON MONDAY WITH RAIN
GRADUALLY TRANSITIONING OVER TO SNOW AS HIGH PRESSURE BUILDS IN FROM
THE NORTHERN PLAINS.
GITRO
&&
.AVIATION...
556PM CDT...
0000 UTC TAFS...FOCUS REMAINS WITH SFC LOW SLIPPING EAST ACROSS
THE MS VLY SOUTH ST LOUIS THIS EVENING AND ALONG THE OH RVR VLY
THRU TUESDAY. WRAPAROUND MSTR INUNDATING AREA WITH RAIN AND SLEET
EARLIER TODAY SHUD BE CHANGING OVER TO SNOW AS COLD AIR IS PULLED
DOWN INTO NRN IL/INDY AS WINDS SHIFT TO THE NE. IFR CIGS AND FRQ
IFR VSBLY IN SNOW WILL DOMINATE FORECAST OVERNIGHT WITH WINDS
CONTINUING TO BACK TO NORTH AFTER MIDNGT AND SPEEDS PICKING UP TO
25 KTS AT THAT TIME AND CONTINUING TO BUILDS GUSTS TO 35 KNOTS BY
MRNG. DEEPER WRAPAROUND MSTR PULLING OUT TO THE EAST AROUND
DAYBREAK AND SNOWFALL LESSENING TO FLURRIES BFR NOON. HOWEVER NORTH
WINDS TO 35 KTS LIKELY ALL DAY TUESDAY WITH BLOWING SNOW MORE THAN
SNOWFALL BEING A VSBY PROBLEM. CIGS LIFTING TO MVFR IN THE MRNG
AND EVEN VFR IN THE AFTERNOON...BUT VSBY BLO 3 MI EXPECTED UNTIL
NOONTIME IN BLOWING SNOW AND FINALLY LIFTING TO VFR LATE IN THE
AFTN WHEN WINDS SUBSIDE TO 25 KTS TOWARD EVENING.
RLB
&&
.MARINE...
203 PM CST
SOME DISCUSSION THIS AFTERNOON WITH NEIGHBORING OFFICES ABOUT
EXPIRATION OF GALE WARNING A LITTLE EARLIER TUESDAY EVENING...BUT
FOR NOW WILL KEEP IT GOING UNTIL MIDNIGHT. SFC AND BLYR WINDS AND
GUSTS DO DROP OFF PRETTY QUICKLY TUESDAY EVENING AS PRESSURE
GRADIENT WEAKENS AHEAD OF RIGDE BUILDING IN THE PLAINS. IN THE
MEANTIME...WINDS HAVE STARTED TURNING TO THE SOUTHEAST THIS
AFTERNOON WITH THE INFLUENCE OF SFC LOW APPROACHING FROM EASTERN
KANSAS. WINDS WILL CONTINUE TURNING TO THE NORTHEAST THIS EVENING
AND THEN TO THE NORTH BY MORNING AS THEY INCREASE TO GALE
STRENGTH. BY WEDNESDAY NIGHT THE SFC RIDGE WILL SETTLE OVER THE
AREA AND BRING LIGHT NORTHWEST WINDS AND REDUCED CLOUDINESS BEFORE
THE NEXT STORM SYSTEM APPROACHES EARLY FRIDAY.
LENNING
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING UNTIL 12 PM CST TUESDAY FOR ILZ003>006-008-
010>012.
WINTER STORM WARNING UNTIL 12 PM CST TUESDAY FOR ILZ013-014-
019>023-032.
WINTER STORM WARNING FROM 9 PM THIS EVENING TO 4 PM CST TUESDAY
FOR ILZ033-039.
IN...WINTER STORM WARNING FROM 9 PM CST /10 PM EST/ THIS EVENING TO 4
PM CST /5 PM EST/ TUESDAY FOR INZ001-002-010-011-019.
LM...GALE WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY NIGHT
FOR LMZ740>745-777-779.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 413 PM CST MON FEB 25 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 262215- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 413 PM CST MON FEB 25 2008 /513 PM EST MON FEB 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. A MIXTURE OF RAIN...SLEET AND SNOW WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS ACROSS THE OUTLOOK AREA...WITH ALL PRECIPITATION CHANGING OVER TO ALL SNOW FROM WEST TO EAST THROUGH THE NIGHT. AREAS ACROSS NORTH CENTRAL ILLINOIS WILL LIKELY SEE 5 TO 7 INCHES OF SNOW THROUGH TUESDAY MORNING...WITH ABOUT 4 TO 6 INCHES SOUTH OF INTERSTATE 80 THROUGH MORNING. WINDS WILL ALSO PICK UP TO AROUND 15 TO 25 MPH WITH SOME HIGHER BRIEF GUSTS UP TO 40 MPH OVERNIGHT WHICH WILL LEAD TO AREAS OF BLOWING SNOW IN SOME AREAS...CAUSING NEAR WHITE OUT CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ACCUMULATING SNOWFALL WILL STILL BE POSSIBLE INTO TUESDAY AFTERNOON...MAINLY EAST OF INTERSTATE 55. AN ADDITIONAL 1 TO 2 INCHES OF SNOW WILL BE POSSIBLE THROUGH THE AFTERNOON...WITH SNOWFALL TOTALS IN THE 5 TO 7 INCH RANGE. SOME ADDITIONAL LAKE EFFECT SNOW WILL BE POSSIBLE IN PORTER COUNTY INDIANA WHICH COULD AN ADDITIONAL INCH OR TWO ON TOP OF THIS SNOW. WITH WINDS STILL IN THE 15 TO 25 MPH RANGE WITH HIGHER GUSTS ON TUESDAY...AREAS OF BLOWING SNOW WILL STILL BE POSSIBLE THROUGH TUESDAY NIGHT ACROSS THE OUTLOOK AREA. THE NEXT CHANCE FOR ACCUMULATING SNOWFALL WILL BE ON THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT... HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE CHICAGO. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-262215- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 413 PM CST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS TO 35 KNOTS ARE LIKELY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE WINDS TO 40 KNOTS ARE LIKELY THROUGH TUESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-262215- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 413 PM CST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS TO 35 KNOTS ARE LIKELY AFTER MIDNIGHT .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE WINDS TO 40 KNOTS ARE LIKELY THROUGH TUESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO HALBACH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
536 PM CST MON FEB 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM SNOW WOODSTOCK 42.31N 88.44W
02/25/2008 M1.0 INCH MCHENRY IL TRAINED SPOTTER
STILL SNOWING. COCORAHS OBSERVER.
0530 PM SNOW KIRKLAND 42.09N 88.85W
02/25/2008 M1.0 INCH DE KALB IL TRAINED SPOTTER
STILL SNOWING.
&&
NMARSILIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
555 PM CST MON FEB 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM SNOW ROCKFORD 42.27N 89.06W
02/25/2008 M1.2 INCH WINNEBAGO IL BROADCAST MEDIA
STILL SNOWING. WREX-TV IN ROCKFORD.
&&
NMARSILIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
557 PM CST MON FEB 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM SNOW FRANKLIN GROVE 41.84N 89.30W
02/25/2008 M1.0 INCH LEE IL TRAINED SPOTTER
STILL SNOWING. ROADS BECOMING SNOW COVERED.
&&
NMARSILIThe national radar mosaic for the moment the first event began.
4 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83195, 83196, 83198, 83197.